Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 1, 2007, 1:35 PM EDT for Gratiot County, Michigan. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 1:35 PM EDT (17:35 UTC)
- Expired
- May 1, 2007, 1:56 PM EDT
- In force
- 21 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Gratiot County, MI
The radar
The Detroit radar (KDTX), 104 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 1:43 PM EDT | HAIL 0.75 | 2 S Alma, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 011736 SVRGRR MIC057-011800- /O.NEW.KGRR.SV.W.0012.070501T1735Z-070501T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 135 PM EDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRATIOT COUNTY IN CENTRAL MICHIGAN * UNTIL 200 PM EDT * AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ALMA...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEEBE...BRECKENRIDGE AND NORTH STAR BY 140 PM EDT RATHBONE...GALLOWAY AND LANGPORT BY 145 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND RAPIDS. LAT...LON 4344 8473 4326 8475 4318 8392 4340 8389 $$ BEACHLER
2 follow-up statements
000 WWUS53 KGRR 011742 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 142 PM EDT TUE MAY 1 2007 MIC057-011800- /O.CON.KGRR.SV.W.0012.000000T0000Z-070501T1800Z/ GRATIOT MI- 142 PM EDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR GRATIOT COUNTY... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BEEBE...OR ABOUT NEAR ITHACA...AND MOVING EAST AT 55 MPH. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND RAPIDS. LAT...LON 4344 8472 4329 8475 4323 8438 4341 8438 $$ BEACHLER
000 WWUS53 KGRR 011756 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 156 PM EDT TUE MAY 1 2007 MIC057-011806- /O.CAN.KGRR.SV.W.0012.000000T0000Z-070501T1800Z/ GRATIOT MI- 156 PM EDT TUE MAY 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GRATIOT COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4344 8472 4329 8475 4323 8438 4341 8438 $$ BEACHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:35 PM EDT, 0 minutes earlier.
Area forecast discussion, May 1, 1:35 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 135 PM EDT TUE MAY 01 2007 .SHORT TERM... THIS WILL BE AN ABBREVIATED DISCUSSION DUE TO ACTIVE WEATHER. AFTERNOON ZONE PACKAGE WILL BE ISSUED AROUND 330 PM DEPENDING ON THE EVOLUTION OF ANY WATCH HEADLINES. FORECAST ISSUES IN THE NEAR TERM ARE FOR SKY CONDITIONS TONIGHT AND ALSO FOR SCATTERED FROST POTENTIAL NEXT FEW NIGHTS ACROSS THE NORTHERN HALF OF THE CWA. FOR TONIGHT...CLOUDS WILL GRADUALLY THIN OUT AS DEEPER RH MOVES OFF TO THE EAST. WILL HAVE SKIES BECOMING PARTLY CLOUDY BY LATE FIRST PERIOD. SFC RIDGING BUILDS IN AND FAIR WEATHER WILL RULE THE REST OF THE SHORT TERM. NOTED THAT MAV HAS MIN TEMPS AT OR BELOW FREEZING AT CAD FOR THE NEXT FEW NIGHTS. WILL PROBABLY NEED AT LEAST A FROST ADVISORY TOMORROW NIGHT FOR THE NORTHERN ZONES. .LONG TERM... THE MAIN FEATURE IN THE LONG TERM PORTION OF THE FORECAST FOR SW LOWER CONTINUES TO BE THE UPPER RIDGE THAT IS EXPECTED TO BUILD EAST FROM ITS CURRENT POSITION OVER THE WRN PORTION OF THE COUNTRY. NO SIGNIFICANT CHANGES WERE MADE TO THE GOING EXTENDED. THE LATEST GFS DOES SHOW RAIN ARRIVING BY MONDAY...BUT THIS WAS A CONTINUITY CHANGE FROM THE LAST RUN AND WAS DISCOUNTED GIVEN THE EXPECTATION THAT THE RIDGE WILL TAKE A WHILE TO BREAK DOWN. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && OSTUNO BEACHLER
Hazardous weather outlook, May 1, 9:01 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 901 AM EDT TUE MAY 1 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-021315- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 901 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY. SOME STORMS COULD BE STRONG TO SEVERE...MAINLY SOUTH OF INTERSTATE 94...AS THEY MOVE EAST-SOUTHEAST AT 35 MPH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH A SMALL TORNADO CAN NOT BE RULED OUT. THUNDERSTORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY FOR AREAS NEAR AND SOUTH OF INTERSTATE 94. TJT
In the hours before
Special weather statement, May 1, 11:39 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1139 AM EDT TUE MAY 1 2007 MIZ059-067-011600- CLINTON-INGHAM- 1139 AM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LANSING...MOVING EAST AT 50 MPH. FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. IF A FUNNEL CLOUD IS OBSERVED...TAKE SHELTER IMMEDIATELY. LOCATIONS IN OR NEAR THE PATH INCLUDE...HASLETT AND WILLIAMSTON. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
Special weather statement, May 1, 11:49 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1149 AM EDT TUE MAY 1 2007 MIZ072-011615- KALAMAZOO- 1149 AM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VICKSBURG...OR NEAR PORTAGE...MOVING EAST AT 45 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...PAVILION TOWNSHIP AND NORTHERN BRADY TOWNSHIP. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEACHLER
Special weather statement, May 1, 12:15 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 PM EDT TUE MAY 1 2007 MIZ073-074-011630- CALHOUN-JACKSON- 1215 PM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BATTLE CREEK...MOVING EAST AT 40 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE...MARSHALL...HOMER AND ALBION. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
Special weather statement, May 1, 12:45 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1245 PM EDT TUE MAY 1 2007 MIZ073-074-011700- CALHOUN-JACKSON- 1245 PM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOMER...OR 10 MILES SOUTH OF ALBION...MOVING EAST AT 45 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... HOMER AND CLARENDON TOWNSHIPS PULASKI...HANOVER...LIBERTY TOWNSHIPS CITY OF BROOKLYN GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
Special weather statement, May 1, 1:03 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 103 PM EDT TUE MAY 1 2007 MIZ074-011730- JACKSON- 103 PM EDT TUE MAY 1 2007 ...SPECIAL WEATHER STATEMENT... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VANDERCOOK LAKE...MOVING EAST AT 45 MPH. UP TO HALF INCH DIAMETER HAIL WILL BE POSSIBLE WITH THIS STORM...ALONG WITH WIND GUSTS TO 30 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... PULASKI...HANOVER...LIBERTY TOWNSHIPS CITY OF BROOKLYN GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TURNAGE
Local storm report, May 1, 1:29 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
129 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL 2 E MAPLE RAPIDS 43.11N 84.65W
05/01/2007 E0.50 INCH CLINTON MI TRAINED SPOTTER
&&
TJTNearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.